Alert archive / Maine / Coastal Flood Statements in 2016
Coastal Flood Statement 2, NWS Gray, ME
NWS Gray, ME issued this coastal flood statement at Jan 23, 2016, 4:38 PM EST for York County, Maine; Rockingham County, New Hampshire. It took effect at Jan 23, 2016, 7:00 PM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2016, 4:38 PM EST (21:38 UTC)
- In effect from
- Jan 23, 2016, 7:00 PM EST
- Expired
- Jan 24, 2016, 3:17 AM EST
- In force
- 8 hr
- Issued by
- NWS Gray, ME
Counties York County, ME, Rockingham County, NH
The radar
The Portland,ME radar (KGYX), 91 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 9.6 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1588 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
595 WHUS41 KGYX 232138 CFWGYX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAY ME 438 PM EST SAT JAN 23 2016 ...SOME SPLASH-OVER MAY OCCUR TONIGHT AND SUNDAY MORNING... RELATIVELY HIGH ASTRONOMICAL TIDES...A MODEST STORM SURGE OF AROUND ONE FOOT AND NEARSHORE WAVES BUILDING TO AROUND 10 FEET MAY LEAD TO SPLASH-OVER AND BEACH EROSION TONIGHT AND SUNDAY MORNING. HIGH TIDE IN PORTLAND IS 1057 THIS EVENING AND AGAIN AT 1106 SUNDAY MORNING. MEZ023-NHZ014-241100- /O.NEW.KGYX.CF.S.0002.160124T0000Z-160124T1700Z/ COASTAL YORK-COASTAL ROCKINGHAM- 438 PM EST SAT JAN 23 2016 * LOCATION...VULNERABLE NORTHEAST FACING BEACHES ALONG COASTAL YORK AND COASTAL ROCKINGHAM COUNTIES. * TIMING...AROUND THE TIME OF HIGH TIDE LATE THIS EVENING AND AGAIN LATE SUNDAY MORNING. * IMPACTS...SOME SPLASH-OVER AND BEACH EROSION POSSIBLE. $$
1 follow-up statement
997 WHUS41 KGYX 240817 CFWGYX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAY ME 317 AM EST SUN JAN 24 2016 MEZ023-NHZ014-240930- /O.CAN.KGYX.CF.S.0002.000000T0000Z-160124T1700Z/ COASTAL YORK-COASTAL ROCKINGHAM- 317 AM EST SUN JAN 24 2016 ...SPLASH-OVER THREAT IS OVER... WINDS ARE NOW OUT OF THE NORTH OVER THE BEACHES ALONG COASTAL YORK AND COASTAL ROCKINGHAM COUNTIES. THIS MAKES COASTAL FLOODING AND SPLASH-OVER MUCH LESS OF A CONCERN. $$ HANES
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this coastal flood statement went out at Jan 23, 2:51 PM EST, 1 hour 47 minutes earlier.
Area forecast discussion, Jan 23, 2:51 PM EST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
251 PM EST SAT JAN 23 2016
.SYNOPSIS...
HIGH PRESSURE WILL REMAIN ANCHORED ACROSS NORTHERN NEW ENGLAND
THROUGH THE REST OF THIS WEEKEND AS A STRONG STORM SYSTEM PASSES
SOUTH OF THE REGION. A WEAK TROUGH WILL MOVE INTO THE REGION
SUNDAY NIGHT WITH A FEW SNOW SHOWERS EXPECTED IN THE MOUNTAINS. A
QUIET AND SEASONABLE DAY ON MONDAY WILL BE FOLLOWED BY A TROUGH
APPROACHING FROM THE GREAT LAKES TUESDAY WITH A CHANCE OF RAIN AND
SNOW SHOWERS. COLDER AND DRIER AIR WILL RETURN TO THE REGION BY
THE MIDDLE OF NEXT WEEK BEHIND THE TROUGH AND CONTINUE THROUGH
FRIDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
MODELS CONTINUE TO SHOW THE CENTER OF THE MID ATLANTIC STORM
PASSING WELL SOUTH OF OUR CWA TONIGHT. BEING ON THE EXTREME
NORTHERN FRINGE THE VEIL OF HIGH CLOUDS OVER THE AREA WILL
CONTINUE THROUGH MOST OF THE NIGHT. A VERY DRY LOW-MID LEVEL FLOW
BEING WITNESSED BY THE VERY LOW SURFACE DEWPOINTS WILL PREVENT
ANY BANDS OF SNOW REACHING AS FAR NORTH AS SOUTHERN NH OR EXTREME
SOUTHWEST COASTAL ME. MODELS ALSO AGREE ON AREA OF MEASURABLE SNOW
REMAINING JUST OFF THE ME/NH COAST. TEMPS WILL NOT FALL TOO FAR
FROM CURRENT LEVELS DUE TO THE GUSTY WINDS CAUSING SIGNIFICANT
MIXING. USED A BLENDING OF MODELS WHICH SEEMED BEST FOR OVERNIGHT
LOWS.
&&
.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
A PROGRESSIVE RIDGE OF HIGH PRESSURE WILL BRIEFLY BUILD ACROSS THE
AREA SUNDAY BRINGING A MOSTLY SUNNY START BUT CLOUDS WILL
OVERSPREAD THE AREA IN THE AFTERNOON AS A FAST MOVING CLIPPER
APPROACHES FROM THE NORTHWEST. SUNDAY EVENING THE CLIPPER MOVES
THROUGH THE AREA WITH A FEW SNOW SHOWERS IN THE MOUNTAINS BUT WILL
COME THROUGH DRY ELSEWHERE. TOWARD MONDAY MORNING THE SYSTEM WILL
BE WELL OFF THE COAST WITH CLEARING EXPECTED.
TEMPERATURES SUNDAY WILL BE ABOUT 10-15 DEGREES WARMER REACHING
NEAR SEASONAL HIGHS. OVERNIGHT LOWS WILL BE IN THE SINGLE NUMBERS
IN THE MOUNTAINS AND TEENS ELSEWHERE.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
THE GRADIENT FINALLY RELAXES ON MONDAY WITH A MODERATING TREND
BEGINNING. SOUTHERN NEW HAMPSHIRE AND COASTAL ME/NH WILL FINALLY
CLIMB TO NEAR OR ABOVE 32 DEGREES...WHICH...WITHOUT WIND...WILL
FEEL RATHER BALMY.
THIS MODERATION TREND IN TEMPERATURES CONTINUES ON TUESDAY AS A
WEAK AND REALTIVELY MOISTURE STARVED TROUGH APPROACHES FROM THE
WEST. A SOUTHWEST FLOW WILL DEVELOP BRINGING A FEW SCATTERED SNOW
SHOWERS TO THE NORTHERN MOUNTAINS. ENOUGH WARM AIR WILL ENTRAIN
INTO THE SYSTEM TO ALLOW FOR RAIN SHOWERS TUESDAY NIGHT OVER
SOUTHERN AREAS.
STRONG COLD AIR ADVECTION RETURNS ON WEDNESDAY AS HIGH PRESSURE
BUILDS IN FROM THE MIDWEST AS TEMPERATURES PLUMET ACROSS THE
REGION. THIS WILL BE SHORT LIVED AS ANOTHER WEAK SYSTEM PASSES BY
TO OUR NORTH ON THURSDAY. A WEAK COLD FRONT WILL CROSS NEW ENGLAND
BY FRIDAY. THERAFTER...A FAST MOVING CLIPPER TYPE SYSTEM WILL
MOVE THROUGH CENTRAL AREAS OF ME/NH.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
SHORT TERM...VFR CONDITIONS TONIGHT THROUGH SUN NIGHT.
LONG TERM...CONDITIONS MAY BRIEFLY FALL TO MVFR AND IFR CONDITIONS
WITH THE APPROACHING TROUGH ON TUESDAY AND TUESDAY NIGHT.
&&
.MARINE...
SHORT TERM...
NORTH TO NORTHEAST WINDS WILL INCREASE AND SEAS WILL BUILD THIS
AFTERNOON INTO SUN MORNING. GALE WARNINGS CONTINUE FOR THE OUTER
WATERS. IN THE BAYS GALES WERE LOWERED TO SCA AS THE BAND OF
STRONGEST WINDS WILL REMAIN OVER THE OUTER WATERS.
THE COMBINATION OF THE VERY COLD TEMPERATURES AND STRONG WINDS
WILL ALLOW FREEZING SPRAY TO DEVELOP WITH SOME MODERATE FREEZING
SPRAY EXPECTED. THUS A FREEZING SPREAY ADVISORY HAS BEEN ISSUED.
LONG TERM...SMALL CRAFT ADVISORIES MAY BE NEEDED TUESDAY AS THE
GRADIENT INCREASES FROM THE SOUTHWEST. WINDS WILL SWITCH TO THE
WEST AND REMAIN VERY GUSTY THROUGH WEDNESDAY AS COLD AIR ADVECTION
BEGINS AND WINDS BECOME ALIGNED THROUGH A DEEP LAYER.
&&
.TIDES/COASTAL FLOODING...
WAVE ACTION SLOWLY BUILDS THIS EVENING INTO SUNDAY MORNING.
ASTRONOMICAL HIGH TIDE WILL BE AROUND 9.5 FT TONIGHT AS NORTH TO NORTHEAST
WINDS CONTINUE AND NEARSHORE WAVES REACH ABOUT 8 FEET. ESTOFS IS
ESTIMATING BETWEEN A HALF A FOOT AND A FOOT OF STORM SURGE WHICH
WOULD BRING THE STORM TIDE TO AROUND 10.0-11.0 FEET IN HAMPTON. AT
THIS TIME THAT WOULD PROBABLY NOT BE HIGH ENOUGH TO CAUSE ANY
ISSUES. WE WILL CONTINUE TO MONITOR THE PROGRESSION OF OUR LATEST
NOR'EASTER WELL SOUTH OF OUR COASTAL WATERS.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EST SUNDAY FOR ANZ151-153.
FREEZING SPRAY ADVISORY FROM 7 PM THIS EVENING TO 7 AM EST
SUNDAY FOR ANZ150>154.
GALE WARNING UNTIL NOON EST SUNDAY FOR ANZ150-152-154.
&&
SYNOPSIS...MARINE
NEAR TERM...MARINE
SHORT TERM...MARINE
LONG TERM...CANNON
AVIATION...MARINE
MARINE...CANNON/MARINEHazardous weather outlook, Jan 23, 2:58 PM EST, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 258 PM EST SAT JAN 23 2016 MEZ007>009-012>014-018>022-024>028-NHZ001>013-015-242000- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-CHESHIRE NH-EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM- WESTERN AND CENTRAL HILLSBOROUGH NH- 258 PM EST SAT JAN 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ151-153-242000- PENOBSCOT BAY-CASCO BAY- 258 PM EST SAT JAN 23 2016 ...FREEZING SPRAY ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY AND PENOBSCOT BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZING SPRAY ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZING SPRAY ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ150-152-154-242000- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 258 PM EST SAT JAN 23 2016 ...GALE WARNING IN EFFECT UNTIL NOON EST SUNDAY... ...FREEZING SPRAY ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. FREEZING SPRAY ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. FREEZING SPRAY ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. MEZ023-NHZ014-242000- COASTAL YORK-COASTAL ROCKINGHAM- 258 PM EST SAT JAN 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE COMBINATION OF ASTRONOMICALLY HIGH TIDES AND BUILDING SEAS FROM AN OFFSHORE LOW PRESSURE SYSTEM MAY BE ENOUGH TO PRODUCE SOME MINOR SPLASH-OVER ALONG THE COAST OF SOUTHWEST MAINE AND NEW HAMPSHIRE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. MINOR SPLASH-OVER MAY OCCUR NEAR THE TIME OF THE LATE MORNING HIGH TIDE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 3:03 PM EST | Small Craft Advisory | GYX | 20 hr | |
| Jan 23, 3:03 PM EST | Heavy Freezing Spray Advisory | GYX | 16 hr |
Nearby
Coastal Flood Statements in Maine, 2016Coastal Flood Statements in New Hampshire, 2016Every coastal flood statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.